Has anyone experienced this with your hands (muscles) freezing up on Folfox plus Avastin?

Options
lmliess
lmliess Member Posts: 329
edited March 2014 in Colorectal Cancer #1
I started back to work today. It is like 100 degrees here so the air conditioner at work is going full force. So I was very cold today and my hands were like ice. I was moving my mouse around and my thumb froze up wraped around the mouse. I removed my hand from the mouse but it was like my hand was locked up and couldn't move!! So I massaged my hand back to normal. It was really weird and wondering if it was a side effect of the Oxyplatin (sp?) since it makes you sensitive to cold.

It did it twice. It has never done that before but I am usually not as cold as I was at work today?

Just wondering if this was the norm or if I have some other issue now to deal with???

Linda

Comments

  • daydreamer110761
    daydreamer110761 Member Posts: 487 Member
    Options
    oxy
    can't answer about the avastin - but the oxy does a remarkable job of freezing things...I hate getting "stuck."
  • impactzone
    impactzone Member Posts: 551 Member
    Options
    Absolutely happened with me
    Absolutely happened with me with the oxy.. Later treaments had me almost unable to move that arm.
    Chip
  • lisa42
    lisa42 Member Posts: 3,625 Member
    Options
    it happened to me too
    Linda,

    That definitely happened to me- I believe it was the oxaliplatin that did it. Like you described it- my thumb would kind of pull into the palm of my hand & seem stuck there. I'd physically have to take my other hand and open my palm up and move my thumb back into place. At other times, my thumb and sometimes other fingers wouldn't close when I wanted them to- like grabbing things. I'd try to pick something up and it would slip out of my hand. I dropped a couple of glasses and one plate on our kitchen tile because of that problem (and of course they smashed to bits). It's not fun, but is not uncommon. It's temporary, but you still should report things like that to your oncologist and/or nurses practitioner where you get your chemo. As for the air conditioning at work, I'd just keep an extra sweater/sweatshirt to wear at work and even a pair of thin gloves while you're working, if it's possible to wear them while working at your computer, etc. I'm sure people around you at work would be understanding.

    Take care & remember "this too shall pass"!

    Blessings,
    Lisa
  • claud1951
    claud1951 Member Posts: 424 Member
    Options
    Yes Linda,
    That happened

    Yes Linda,

    That happened with me, too. Like they said, I believe it's with the Oxil. Just like you with the mouse and, when I brushed my teeth, my lips would stay in the "smile" postion for a few seconds.

    Muscle spasms other places as well. Specially in calves.

    I'm sorry but I can't remember if I told you but, I asked for the Oxil drip to be slower (when getting the infusion). It seemed I didn't have as many spasms. (and maybe I wanted it to be so, I don't know) but I thought it helped some what.

    You are a brave woman. This to shall pass. Keep your energy for moviong forward.

    Claudia
    Stage 3 (NED for 1 1/2 years)
  • Sundanceh
    Sundanceh Member Posts: 4,392 Member
    Options
    The Oxy
    Hi, Linda
    The Oxaliplatin did a number on me too. During treatment, they gave me Magnesium Sulfate, which lessened some of the cold sensations.

    But for months afterward, I had a sensitivity to cold when cold air was blowing. Even in the middle of a hot Texas summer, I was wearing sweatpants and sitting under blankets with the house temperature stuck at 82 or 83 degress routinely....I was never like that before, always had to be cool.

    Now, 8-9 months, out the Oxy must have settled, because I'm not as cold and need the cooler temperatures, because I'm back to being hot.

    That Oxy is something....I may end back up on it but hope not.

    Craig
  • lmliess
    lmliess Member Posts: 329
    Options
    Thanks!
    ...for the responses. Now I don't feel like a freak or that something else is wrong with me!

    Just one more thing to 'work through' I guess.

    Linda
  • luv3jay
    luv3jay Member Posts: 533 Member
    Options
    It used to happen all the
    It used to happen all the time when I was on Oxy. I was so glad to be off that drug!